Compact finite difference schemes on non-uniform meshes. Application to direct numerical simulations of compressible flows

Abstract : In this paper, the development of a fourth- (respectively third-) order compact scheme for the approximation of first (respectively second) derivatives on non-uniform meshes is studied. A full inclusion of metrics in the coefficients of the compact scheme is proposed, instead of methods using Jacobian transformation. In the second part, an analysis of the numerical scheme is presented. A numerical analysis of truncation errors, a Fourier analysis completed by stability calculations in terms of both semi- and fully discrete eigenvalue problems are presented. In those eigenvalue problems, the pure convection equation for the first derivative, and the pure diffusion equation for the second derivative are considered. The last part of this paper is dedicated to an application of the numerical method to the simulation of a compressible flow requiring variable mesh size: the direct numerical simulation of compressible turbulent channel flow. Present results are compared with both experimental and other numerical (DNS) data in the literature. The effects of compressibility and acoustic waves on the turbulent flow structure are discussed.
Complete list of metadatas

https://hal.archives-ouvertes.fr/hal-00910370
Contributor : Franck Nicoud <>
Submitted on : Wednesday, November 27, 2013 - 9:43:31 PM
Last modification on : Friday, June 14, 2019 - 6:30:59 PM

Links full text

Identifiers

Citation

L. Gamet, F. Ducros, Franck Nicoud, Thierry Poinsot. Compact finite difference schemes on non-uniform meshes. Application to direct numerical simulations of compressible flows. International Journal for Numerical Methods in Fluids, Wiley, 1999, 29 (2), pp.159-191. ⟨10.1002/(SICI)1097-0363(19990130)29:2<159::AID-FLD781>3.0.CO;2-9⟩. ⟨hal-00910370⟩

Share

Metrics

Record views

422